Alert archive / Montana / Winter Storm Warnings in 2019
Winter Storm Warning 15, NWS Great Falls, MT
NWS Great Falls, MT issued this winter storm warning at Nov 27, 2019, 2:53 AM MST. It took effect at Nov 28, 2019, 5:00 AM MST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2019, 2:53 AM MST (09:53 UTC)
- In effect from
- Nov 28, 2019, 5:00 AM MST
- Expired
- Nov 28, 2019, 9:00 PM MST
- In force
- 16 hr
- Issued by
- NWS Great Falls, MT
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Nov 26, 11:10 PM MST, 3 hours 43 minutes earlier.
Area forecast discussion, Nov 26, 11:10 PM MST, 3 hours 43 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1110 PM MST Tue Nov 26 2019 ...AVIATION SECTION UPDATED... .SYNOPSIS... Chances for light snow continue tonight under mostly cloudy skies. Steady snow will develop late overnight along the Rocky Mountain Front. Snow becomes more widespread on Wednesday for areas generally north and west of Great Falls. Snow then continues to affect much of the region through Thanksgiving Day, likely having significant travel impacts for some areas. && .Update... 1045 PM Update...Overrunning light snow is developing over much of North Central MT. With some areas receiving a few inches of snowfall in a short time, impacts have started. Many roadways over North Central MT will be snow/ice covered in the morning, thus started the winter storm warning or advisory for all of North Central MT now. Brusda 8 PM Update...Scattered snow showers continue over the area. Some of the showers have caused visibility to decrease to 1/4 mile with over 2 inches reported from some. Increased the area of 20-30 PoPs over portions of north central Montana as a result of persistent showers. Dense fog has developed over portions of the southwest. This will likely continue for several more hours. && .AVIATION... Updated 1000 PM MST Tue Nov 25 2019 (27/06Z TAF Period) A shield of light snow is currently moving north into North-central Montana this evening. This will likely keep IFR/LIFR conditions going for these areas for much of the night, with the biggest impacts expected over KCTB, KGTF, and KHVR. The fog over KBZN is starting to lift or move out of the area but kept a tempo group running through 8Z. The most impactful snow for Wednesday will be for KCTB but more organized snow is expected to expand to include much of the region by Wednesday afternoon bringing more MVFR/IFR/LIFR conditions. && .PREV DISCUSSION... /ISSUED 428 PM MST Tue Nov 26 2019/ A developing winter storm is expected to produce a long period of moderate to heavy snow concentrated along and adjacent to the Rocky Mountain Front. The unusually strong storm presently nearing landfall on the Southern Oregon Coast is causing our low level winds to turn easterly over much of North-Central Montana. As this storm moves into the Great Basin, that low level easterly flow continues to lift up onto the the Rocky Mountain Front, producing a long period of snow beginning tonight, and continuing through early Friday morning. Chances for light snow spread across the region, but the most impactful moderate to heavy snowfall will occur generally to the north and west of Great Falls. Forecast snowfall amounts in this area range from 12 to 24 inches, with the heaviest snow from Babb to East Glacier and Browning, to Heart Butte and Blackleaf. In addition to snowfall, the easterly wind speeds will increase Wednesday afternoon, overnight through Thursday morning. Wind gusts are expected around 25 to 35 mph, creating possible blizzard conditions in some areas. In areas of heavy snow, winds will cause blowing and drifting snow, possibly making travel difficult to impossible. Gusty winds will also spread further east, but even with less intense snowfall, expect related impacts to travel, agriculture, hunting and recreation across much of North- central Montana. Snow becomes less intense, but more widespread across almost all of North-central and Southwest Montana by Thursday afternoon as an embedded upper level shortwave tracks from south to north across the forecast area. Snowfall is likely to taper briefly Thursday night as this wave moves into Canada. More snow is likely Friday into early Saturday as the broad upper low moves into the central US and some moisture wraps around the low across eastern Montana. The eastern portions of the CWA stand the best chance for accumulating snow from this system. Confidence in the track of this second storm remains only moderate, but is a critical element to the snow amount forecast for our region. This morning's model updates produced a slightly further westward track that would cause more snowfall across Southwest and Central Montana. Today's updated forecast reflects this westward shift, but is likely to evolve further in coming days. Cold temperatures are expected through Saturday before milder and drier conditions move into the region Sunday into early next week. && .PRELIMINARY POINT TEMPS/POPS... GTF 20 29 18 22 / 30 60 90 80 CTB 16 22 11 17 / 90 100 100 90 HLN 15 29 16 23 / 20 60 70 80 BZN 12 29 14 26 / 10 30 20 50 WEY 3 26 12 30 / 10 70 50 60 DLN 15 29 16 25 / 20 70 50 60 HVR 18 28 16 24 / 20 30 80 70 LWT 17 26 16 23 / 20 50 60 60 && .TFX WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 2 AM to 11 PM MST Thursday Broadwater...Jefferson...Meagher. Winter Storm Warning from noon Wednesday to 11 PM MST Thursday Central and Southern Lewis and Clark. Winter Storm Warning from 3 PM Wednesday to 11 PM MST Thursday Cascade...Chouteau...Hill...Liberty. Winter Weather Advisory from 6 AM Wednesday to 11 PM MST Thursday Beaverhead...Gallatin...Madison. Winter Weather Advisory from 6 PM Wednesday to 11 PM MST Thursday Blaine...Fergus...Judith Basin. Winter Storm Warning from midnight tonight to 11 PM MST Thursday Eastern Glacier...Eastern Pondera...Eastern Teton...Northern Rocky Mountain Front...Southern Rocky Mountain Front...Toole. && http://www.weather.gov/greatfalls
In the hours before
Local storm report, Nov 26, 10:50 PM MST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1050 PM MST TUE NOV 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM SNOW 12 ENE BROWNING 48.61N 112.76W
11/26/2019 M7.0 INCH GLACIER MT TRAINED SPOTTER
7 INCHES OF NEW SNOW SINCE 6 PM MONDAY
EVENING.
&&
BRUSDALocal storm report, Nov 26, 10:55 PM MST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1055 PM MST TUE NOV 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 2 W BELGRADE 45.78N 111.22W
11/26/2019 E2.0 INCH GALLATIN MT TRAINED SPOTTER
ABOUT 2 INCHES OF NEW SNOW OVERNIGHT.
&&
BRUSDALocal storm report, Nov 26, 10:57 PM MST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1057 PM MST TUE NOV 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM SNOW CUT BANK 48.64N 112.33W
11/26/2019 M2.7 INCH GLACIER MT COCORAHS
COCORAHS STATION MT-GR-6 CUT BANK 0.3 N
COCORAHS.
0700 AM SNOW 3 ENE DUTTON 47.86N 111.65W
11/26/2019 M3.2 INCH TETON MT COCORAHS
COCORAHS STATION MT-TN-3 3 ENE DUTTON
COCORAHS.
0700 AM SNOW 1 NNW BELGRADE 45.79N 111.18W
11/26/2019 M3.0 INCH GALLATIN MT COCORAHS
COCORAHS STATION MT-GN-18 BELGRADE 1.0 NNW.
0700 AM SNOW 2 SSE BOZEMAN 45.66N 111.03W
11/26/2019 M1.5 INCH GALLATIN MT COCORAHS
COCORAHS STATION MT-GN-11 1 SE BOZEMAN
COCORAHS.
0800 AM SNOW FORT BENTON 47.83N 110.66W
11/26/2019 M1.5 INCH CHOUTEAU MT CO-OP OBSERVER
CO-OP OBSERVER STATION FTBM8 FORT BENTON
COOP.
&&Special weather statement, Nov 26, 11:19 PM MST, 3 hours 34 minutes before
Special Weather Statement National Weather Service Great Falls MT 1119 PM MST Tue Nov 26 2019 MTZ009>014-044>046-048-049-270900- Northern Rocky Mountain Front-Eastern Glacier-Hill-Cascade- Chouteau-Central and Southern Lewis and Clark-Toole-Liberty- Eastern Pondera-Southern Rocky Mountain Front-Eastern Teton- Including the cities of Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Havre, Rocky Boy, Rudyard, Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Helena, Flesher Pass, Lincoln, MacDonald Pass, Rogers Pass, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Bynum, Choteau, Augusta, Fairfield, and Dutton 1119 PM MST Tue Nov 26 2019 ...Light snow over North Central MT tonight... Widespread light snow will affect much of North Central MT overnight. New snow accumulations by morning of 1 to 2 inches will be possible in some areas. Visibility will be reduced to less than a mile at times. Expect roadways to become snow covered and slippery.
Special weather statement, Nov 27, 2:05 AM MST, 48 minutes before
Special Weather Statement National Weather Service Great Falls MT 205 AM MST Wed Nov 27 2019 MTZ009-010-046-048-049-271100- Northern Rocky Mountain Front-Eastern Glacier-Eastern Pondera- Southern Rocky Mountain Front-Eastern Teton- Including the cities of Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Brady, Conrad, Bynum, Choteau, Augusta, Fairfield, and Dutton 205 AM MST Wed Nov 27 2019 ...Heavy snow moving northward along the front range of the Rockies... At 2 AM, an area of heavy snow continues to push northward along the front slopes of the Rocky Mountain Front. The heaviest band of snow is generally moving northward, along the Highway 89 corridor from just north of Simms to just north of Choteau. Visibility will fall below a half mile at times, with snowfall rates around 1 inch per hour as this band of snow moves through. This a band of snow will continue moving northward through the early morning hours, reaching the Heart Butte and Browning areas between 3 AM and 4 AM. Those driving on Highway 89 from Sun River to Browning should be prepared for poor visibility and snow covered roads. Allow extra driving time if you will be driving through this area.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 2:53 AM MST | Blizzard Warning | TFX | 26 hr | |
| Nov 27, 2:53 AM MST | Winter Storm Watch | TFX | 24 hr |
Nearby
Winter Storm Warnings in Montana, 2019Every winter storm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.